EconPapers    
Economics at your fingertips  
 

CONSISTENT MAXIMUM LIKELIHOOD ESTIMATION OF THE NONLINEAR REGRESSION MODEL WITH NORMAL ERRORS

Risto Heijmans and Jan Magnus

No 293069, University of Amsterdam, Actuarial Science and Econometrics Archive from University of Amsterdam, Faculty of Economics and Business

Abstract: Standard consistency proofs of the maximum likelihood estimator rely on the assumption that the observations are independent and identically distributed. In econometric models, however, this assumption is seldom satisfied. In this paper we prove consistency of the maximum likelihood estimator obtained from observations (not necessarily independent or identically distributed), whose joint distribution is known to be normal. This contains the nonlinear regression model with normal errors as a special case. Our regularity conditions appear to be mild; in particular, no uniform convergence assumption is made. An example (first-order autocorrelation) demonstrates the easy applicability of our conditions.

Keywords: Research; Methods/; Statistical; Methods (search for similar items in EconPapers)
Date: 1983-06
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://ageconsearch.umn.edu/record/293069/files/amsterdam045.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ags:amstas:293069

DOI: 10.22004/ag.econ.293069

Access Statistics for this paper

More papers in University of Amsterdam, Actuarial Science and Econometrics Archive from University of Amsterdam, Faculty of Economics and Business Contact information at EDIRC.
Bibliographic data for series maintained by AgEcon Search ().

 
Page updated 2019-10-12
Handle: RePEc:ags:amstas:293069